Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 48, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 1, 2004, 8:55 AM CDT for 6 counties in Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 8:55 AM CDT (13:55 UTC)
- Expired
- Jun 1, 2004, 1:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1986 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 423 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 011359
FFWJAN
MSC031-035-065-067-073-091-011800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
855 AM CDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
JONES COUNTY IN SOUTHEAST MISSISSIPPI
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 100 PM CDT
* AT 852 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NEAR MENDENHALL TO
BROOKHAVEN BUILDING SOUTHEAST AT 45 MPH. THE AREA OF HEAVY RAIN
WILL DUMP FROM 2 TO 3 INCHES OF ADDITIONAL RAINFALL AS IT MOVES
ACROSS SOUTHEAST MISSISSIPPI THROUGH MIDDAY. SOME LOCATIONS
HAVE ALREADY HAD FLOODING THIS MORNING...ESPECIALLY IN THE
HATTIESBURG
VICINITY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR ABOUT TO
OCCUR. IF YOU ARE IN THE WARNING AREA AND LIVE IN FLOOD PRONE
LOCATIONS MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING
ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3118 8995 3105 8976 3099 8920 3147 8919
3147 8893 3182 8895 3174 8996
$$2 follow-up statements
000 WGUS74 KJAN 011521 FFSJAN MSC031-035-065-067-073-091-011800- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1010 AM CDT TUE JUN 1 2004 FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM FOR... COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI JONES COUNTY IN SOUTHEAST MISSISSIPPI FORREST COUNTY IN SOUTHEAST MISSISSIPPI LAMAR COUNTY IN SOUTHEAST MISSISSIPPI MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI AT 1010 AM...RADAR CONTINUED TO SHOW A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NEAR LAUREL TO HATTIESBURG TO SANDY HOOK MOVING SOUTHEAST AT 40 MPH. ADDITIONAL THUNDERSTORMS WILL CONTINUE DEVELOPING AHEAD OF THIS LINE OVER SOUTHERN FORREST COUNTY. THE AREA OF HEAVY RAIN WILL DUMP FROM 1 TO 2 INCHES OF ADDITIONAL RAINFALL AS IT MOVES ACROSS SOUTHEAST MISSISSIPPI THROUGH MIDDAY. THE RAINS SHOULD TAPER OFF BETWEEN NOON AND 1 PM FROM THE NORTHWEST. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR ABOUT TO OCCUR. IF YOU ARE IN THE WARNING AREA AND LIVE IN FLOOD PRONE LOCATIONS MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
000 WGUS74 KJAN 011833 FFSJAN MSC031-035-065-067-073-091-011925- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 125 PM CDT TUE JUN 1 2004 THE FLASH FLOOD WARNING OVER PARTS OF SOUTHEAST MISSISSIPPI ENDED AT 100 PM FOR THE FOLLOWING COUNTIES... COVINGTON...JONES...FORREST...LAMAR...MARION...AND JEFFERSON DAVIS COUNTIES. AT 120 PM...RADAR INDICATED THAT RAINFALL HAS DIMINISHED OVER THE SOUTHEASTERN PORTIONS OF MISSISSIPPI AND WAS GENERALLY LOCATED SOUTH OF HIGHWAY 98 FROM COLUMBIA TO HATTIESBURG. HOURLY RAINFALL RATES HAVE TAPERED OFF TO LESS THAN ONE TENTH OF AN INCH PER HOUR AND NO ADDITIONAL FLOODING IS EXPECTED FOR THE NEXT FEW HOURS. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:20 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 1, 3:20 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 AM CDT TUE JUN 1 2004 .DISCUSSION... LARGE AREA OF CONVECTION APPROACHING FROM THE WEST THIS MORNING. ASSOCIATED SHORTWAVE MOVING INTO WRN ZONES EARLY TODAY...EXITING ERN ZONES LATE AFTERNOON. BEST MOISTURE AND INSTABILITY FIELDS WILL REMAIN OVER CENTRAL AND SRN ZONES. HEALTHY CONVECTION NOTED IN VICINITY OF OUTFLOW BOUNDARY ACROSS SERN ZONES THIS MORNING WILL CONTINUE WITH A SLIGHT NWD SHIFT DURING THE AFTERNOON. WILL KEEP AFTERNOON TEMPS SLIGHTLY BELOW NORMAL MOST LOCATIONS DUE TO CLOUD COVER AND CONVECTION. THE NEXT SHORTWAVE DROPS INTO WRN ZONES LATE TONIGHT BUT MID LEVEL MOISTURE LOOKS LIMITED AND THE AIR MASS WILL STABILIZE SOMEWHAT. LEFT IN CHANCE POPS NWRN ZONES AFTER MIDNIGHT ALONG LEADING EDGE OF DEEPER MOISTURE WITH THE NEXT WAVE. LONG WAVE TROUGH IN NRN STREAM PIVOTS THIS WAY DURING THE DAY TO ADD TO UPPER SUPPORT FOR HIGHER POPS WEDNESDAY. SHORTWAVE TRACK CONTINUES ACROSS THE REGION BUT HARD TO PINPOINT BOUNDARY LOCATIONS AFTER WEDNESDAY. NEXT BOUNDARY FORECAST INTO NRN ZONES WEDNESDAY NIGHT WITH REMNANTS INDICATED SOMEWHERE S OF INTERSTATE 20 THURSDAY AFTERNOON. MODELS AGREE THAT WEAK UPPER DIVERGENCE WILL BE IN PLACE SRN ZONES THURSDAY AFTERNOON SO LEFT BEST CONVECTION COVERAGE SRN AND CENTRAL AREAS. MODELS CONTINUING PREVIOUS TREND TO SHIFT BOUNDARY NEAR SRN BORDER FRIDAY...LEAVING AIR MASS RELATIVELY DRY AND STABLE IN ITS WAKE. LOW LEVEL SLY FLOW REDEVELOPING SATURDAY WITH GENERAL TROUGHING OVER REGION TO MAINTAIN CHANCE POPS THROUGH THE WEEKEND INTO MONDAY. && .JAN WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. MS...NONE. &&
Hazardous weather outlook, Jun 1, 7:13 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 713 AM CDT TUE JUN 01 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021213- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 713 AM CDT TUE JUN 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI...GENERALLY SOUTH OF A LINE FROM BASTROP TO YAZOO CITY TO MERIDIAN. THE PRIMARY SEVERE WEATHER RISK WITH STRONGER STORMS WILL BE DAMAGING WIND GUSTS TO 70 MILES AN HOUR AND LARGE HAIL TO THE SIZE OF QUARTERS. A FEW STRONG STORMS WILL ALSO BE POSSIBLE FOR SOUTHEAST ARKANSAS AND MISSISSIPPI AREAS NORTH OF A LINE FROM YAZOO CITY TO MERIDIAN. FREQUENT LIGHTNING AND HEAVY DOWNPOURS CAN BE EXPECTED WITH ANY STORM THAT FORMS. THE REMNANTS OF A FRONT WILL LINGER SOUTH OF INTERSTATE 20 AND WILL HELP FOCUS THUNDERSTORM DEVELOPMENT ACROSS CENTRAL AND SOUTHERN ZONES. AN UPPER WEATHER DISTURBANCE WILL ALSO SWING ACROSS THE REGION AND WILL PROVIDE UPPER SUPPORT FOR STRONG CONVECTION. ...FLOODING... STRONG THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL FOR MANY AREAS ALONG AND SOUTH OF A LINE FROM BASTROP TO YAZOO CITY TO MERIDIAN. PONDING WATER CAN BE EXPECTED ACROSS SOME ROADWAYS AND IN LOW LYING AREAS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR HINDS COUNTY FOR A POTENTIAL DAM FAILURE IN BYRAM TODAY. PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... ANOTHER ROUND OF STRONG THUNDERSTORMS IS EXPECTED WEDNESDAY AS THE NEXT WEATHER SYSTEM PIVOTS INTO THE AREA. THE PRIMARY REGION OF CONCERN WILL BE AREAS ALONG AND SOUTH OF A LINE FROM BASTROP TO YAZOO CITY TO DEKALB. THESE STORMS WILL PRODUCE GUSTY WIND AND SMALL HAIL. FREQUENT DANGEROUS LIGHTNING WILL ALSO OCCUR. THE REMNANTS OF THE FRONT WILL CONTINUE ACROSS THE REGION AS THE NEXT WEATHER F DISTURBANCE MOVES THROUGH. THIS WILL PROVIDE SUFFICIENT LIFT FORTHE DEVELOPMENT OF STRONG THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 1, 6:54 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 AM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD HATTIESBURG 31.31N 89.31W
06/01/2004 FORREST MS LAW ENFORCEMENT
HOMES AND BUSINESSES FLOODED. MULTIPLE ROADS CLOSED.
0600 AM FLASH FLOOD 43 N PURVIS 31.76N 89.41W
06/01/2004 COVINGTON MS EMERGENCY MNGR
MULTIPLE HOUSES UNDER WATER. ROADS CLOSED. TWO HOUSES
FLOODED.
&&
XXXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:47 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 58 min |
| Jun 1, 5:49 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 56 min |
| Jun 1, 6:54 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 51 min |
| Jun 1, 8:50 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 30 min |
| Jun 1, 9:15 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 45 min |
| Jun 1, 9:51 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 49 min |
| Jun 1, 10:01 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 19 min |
| Jun 1, 10:38 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 27 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.